Alert archive / Arizona / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 6, NWS Las Vegas, NV

June 29, 2015Mohave County, Arizona

NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 29, 2015, 7:04 PM MST for Mohave County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2015, 7:04 PM MST (02:04 UTC)
Expired
Jun 29, 2015, 7:45 PM MST
In force
41 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 159 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2015-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2015-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
2618 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

670 
WUUS55 KVEF 300204
SVRVEF
AZC015-300245-
/O.NEW.KVEF.SV.W.0006.150630T0204Z-150630T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
704 PM MST MON JUN 29 2015

THE NATIONAL WEATHER SERVICE IN LAS VEGAS  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA...

* UNTIL 745 PM MST

* AT 703 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED 7 MILES NORTHEAST OF WIKIEUP...AND MOVING SOUTHWEST AT
  15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WIKIEUP AND HIGHWAY 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM
PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER
SERVICE VIA FACEBOOK OR TWITTER.

&&

LAT...LON 3489 11348 3473 11339 3452 11362 3487 11379
TIME...MOT...LOC 0203Z 064DEG 11KT 3478 11352 

$$

BP
2 follow-up statements
010 
WWUS55 KVEF 300226
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
726 PM MST MON JUN 29 2015

AZC015-300245-
/O.CON.KVEF.SV.W.0006.000000T0000Z-150630T0245Z/
MOHAVE AZ-
726 PM MST MON JUN 29 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MST
FOR SOUTH CENTRAL MOHAVE COUNTY...

AT 725 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WIKIEUP...MOVING SOUTHWEST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
WIKIEUP AND HIGHWAY 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3489 11348 3473 11339 3452 11362 3487 11379
TIME...MOT...LOC 0225Z 064DEG 11KT 3475 11360 

$$

BP
132 
WWUS55 KVEF 300243
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
743 PM MST MON JUN 29 2015

AZC015-300252-
/O.EXP.KVEF.SV.W.0006.000000T0000Z-150630T0245Z/
MOHAVE AZ-
743 PM MST MON JUN 29 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOHAVE COUNTY
WILL EXPIRE AT 745 PM MST...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3489 11348 3473 11339 3452 11362 3487 11379
TIME...MOT...LOC 0238Z 064DEG 11KT 3475 11360 

$$

BP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:49 PM MST, 15 minutes earlier.

Area forecast discussion, Jun 29, 6:49 PM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
649 PM PDT MON JUN 29 2015

.SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO WOBBLE OVER UTAH AND
NEVADA THROUGH THE WEEK INTO THE WEEKEND KEEPING TEMPERATURES ABOVE
NORMAL. THERE WILL BE ENOUGH MOISTURE AND INSTABILITY IN PLACE FOR A
CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING...MAINLY OVER THE
MOUNTAINS AND MOHAVE COUNTY.
&&

.UPDATE...MADE SOME TWEAKS TO THE POP/SKY/WX GRIDS THROUGH THIS
EVENING TO ACCOUNT FOR THE LATEST RADAR TRENDS. AS OF 640 PM THERE
WERE THREE PRIMARY AREAS OF ACTIVITY. SOUTHERN MOHAVE COUNTY SOUTH
OF INTERSTATE 40 WAS SEEING INCREASING ACTIVITY WITH STORMS FIRING
OVER THE HIGHER TERRAIN. THIS IS EXPECTED TO CONTINUE TO SHIFT
EAST...BUT SHOULD BEGIN TO WEAKEN SOME AFTER SUNSET. THE NEXT AREA
WAS OVER NORTHERN MOHAVE COUNTY MOVING TOWARDS I-15 BETWEEN MOAPA
AND MESQUITE...THIS ACTIVITY WAS WEAKENING AND SHOULD CONTINUE TO
DO SO. THE THIRD AREA WAS ACROSS SOUTHERN CLARK COUNTY WHERE STORMS
BRIEFLY FIRED OVER THE MCCULLOUGH RANGE AND MOVED INTO THE SOUTHEAST
LAS VEGAS. VALLEY. THESE STORMS HAVE BEEN SHORT LIVED BUT HAVE
PRODUCED BRIEF HEAVY RAIN AND WIND GUSTS TO AT LEAST 35 MPH. THESE
SHOULD ALSO WEAKEN AFTER SUNSET...BUT MAY BRING A BRIEF SHOT OF
PRECIPITATION (MAINLY LARGE SPRINKLES) TO THE SOUTHERN HALF OF THE
LAS VEGAS VALLEY.
&&

.AVIATION...FOR MCCARRAN...EAST TO SOUTHEAST WINDS ASSOCIATED WITH
WEAK SHOWER/THUNDERSTORM ACTIVITY MAY IMPACT THE TERMINAL THROUGH
ABOUT 03Z THIS EVENING. AFTER THAT ACTIVITY CALMS DOWN WINDS SHOULD
RETURN TO THEIR TYPICAL SOUTH/SOUTHWEST DIRECTION AROUND 10 KTS
BARRING ANY OTHER OUTFLOW BOUNDARIES. LIGHT WINDS FAVORING AN
EASTERLY DIRECTION ARE EXPECTED MUCH OF TUESDAY UNTIL LATE AFTERNOON
WHEN SOUTHWEST WINDS SHOULD DEVELOP. THUNDERSTORMS ARE EXPECTED TO
REMAIN CONFINED TO THE MOUNTAINS AND NORTHWEST ARIZONA THROUGH
TUESDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THROUGH TUESDAY...AWAY FROM SHRA/TSRA WINDS WILL MAINLY
FAVOR TYPICAL DIURNAL DIRECTIONS AT 10 KTS OR LESS EXCEPT IN THE
AFTERNOON AND EARLY EVENING WHEN THEY PICK UP FROM THE SOUTH TO
SOUTHWEST AT 10-15 KTS WITH GUSTS OF 20-25 KTS. SHRA/TSRA ARE
POSSIBLE THROUGH EARLY THIS EVENING AND AGAIN TUESDAY
AFTERNOON/EVENING ACROSS MOHAVE COUNTY AS WELL AS IN THE HIGHER
ELEVATIONS OF CLARK, LINCOLN, INYO AND EASTERN SAN BERNARDINO.
SHRA/TSRA OVER MOHAVE COUNTY MAY SURVIVE FAR ENOUGH TO THE WEST TO
GENERATE SOME STRONGER OUTFLOW WINDS AND PATCHY BLDU TOWARD KIFP,
KEED AND KHII THIS EVENING. MAINLY SCT-BKN CLOUDS AOA 15K FEET WITH
BASES AS LOW AS 6K-10K FEET IN AND NEAR ANY SHRA/TSRA.
&&

.PREV DISCUSSION...
250 PM PDT MON JUN 29 2015

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.

STRONG HIGH PRESSURE WILL REMAIN CENTERED ROUGHLY OVER UTAH AND
NORTHERN NEVADA THROUGH THE SHORT TERM. THIS WILL KEEP TEMPERATURES
SEVERAL DEGREES ABOVE NORMAL. A SOUTHEAST FLOW ACROSS MOST OF OUR
FORECAST AREA HAS RESULTED IN PRECIPITABLE WATER VALUES INCREASING
TO ABOUT AN INCH AND A HALF IN THE FAR SOUTH WITH THE ONE INCH LINE
ACROSS THE FAR NORTHERN PART OF THE FORECAST AREA. THIS MOISTURE
WILL COMBINE WITH WEAK INSTABILITY TO KEEP A CHANCE OF THUNDERSTORMS
EACH AFTERNOON AND EVENING...MAINLY OVER THE MOUNTAINS AND MOHAVE
COUNTY. HOWEVER...WITH A DECENT AMOUNT OF MOISTURE IN
PLACE...OUTFLOW BOUNDARIES COULD GENERATE ISOLATED THUNDERSTORMS
EVEN IN SOME DESERT LOCATIONS. THE GFS IS INDICATING A WEAK WAVE
MOVING NORTHWEST INTO THE AREA THURSDAY WHICH COULD RESULT IN AN
UPTICK IN THUNDERSTORM ACTIVITY...ESPECIALLY OVER THE SIERRA AND
MAYBE OTHER PARTS OF INYO COUNTY. THIS FEATURE IS NOT SO EVIDENT IN
OTHER MODELS BUT IS WORTH WATCHING FOR IN LATER MODEL RUNS.

.LONG TERM...FRIDAY THROUGH MONDAY.

THE MEDIUM RANGE MODELS ARE STILL IN GOOD AGREEMENT AT DEPICTING A
STRONG RIDGE HOLDING THROUGH INDEPENDENCE DAY. THE CENTER OF THE
RIDGE IS FORECAST TO BE OVER NORTHWEST NEVADA THURSDAY THEN IT
SHOULD SLOWLY SLIDE TO THE SOUTHEAST FRIDAY AND SATURDAY WHICH WILL
TAKE IT OVER SOUTH CENTRAL NEVADA AND SOUTHWEST UTAH. THIS PATTERN
WILL STILL ALLOW A MODERATELY MOIST EAST-SOUTHEAST FLOW OVER MUCH OF
THE FORECAST AREA THURSDAY THEN THE MOISTURE WILL BE SHUNTED
SOUTHWARD FRIDAY AND SATURDAY WHILE WARMER AIR ALOFT UNDER THE HIGH
CENTER LIMITS INSTABILITY. ALSO...DRIER AIR COMING DOWN FROM IDAHO
AND UTAH IN THE NORTH-NORTHEAST FLOW WILL REDUCE THE POTENTIAL FOR
CONVECTION. SO...IT IS LOOKING VERY HOT AND MOSTLY DRY FOR THE
FOURTH OF JULY. TEMPERATURES OF 110-113 LOOK LIKELY OVER MUCH OF THE
MOJAVE DESERT REGION.

THE PATTERN WILL BEGIN TO CHANGE SUNDAY AND MONDAY AS MEDIUM RANGE
MODELS INDICATE THE HIGH WILL MIGRATE TOWARD THE FOUR CORNERS REGION
IN RESPONSE TO A BROAD EASTERN PACIFIC TROUGH. A BAND OF MOISTURE
BETWEEN THE RIDGE AND THE TROUGH WILL MOVE OVERHEAD SUNDAY AND
MONDAY LEADING TO A LITTLE MORE CLOUD COVER...SLIGHTLY LOWER
TEMPERATURES AND A SLIGHTLY INCREASED CHANCE OF THUNDERSTORMS OVER
THE HIGHER TERRAIN OF SOUTHERN NEVADA AND NORTHWEST ARIZONA.
&&

.FIRE WEATHER...THERE IS SOME THREAT OF ISOLATED DRY LIGHTNING WITH
STORMS. HOWEVER...MOISTURE LEVELS HAVE INCREASED AND THERE IS NOW A
HIGHER PROBABILITY OF STORMS PRODUCING WETTING RAINS...ESPECIALLY
ACROSS MOHAVE...CLARK...INYO AND SAN BERNARDINO COUNTIES. &&

.CLIMATE...SEE THE GRAPHIC POSTED TO OUR WEBPAGE AND SOCIAL MEDIA
SITES. LAS VEGAS WILL BE AT RISK TO SEE THE WARMEST JUNE ON RECORD.
THE RECORD NUMBER OF DAYS WITH A HIGH OF 105 OR GREATER IN JUNE OF
18 WILL LIKELY BE TIED TOMORROW. WE ALSO WILL KEEP THE CONSECUTIVE
DAYS OF 105 OR GREATER FOR ANY MONTH GOING WHICH MAY BREAK THE ALL-
TIME RECORD STRETCH OF 21 DAYS SET 4 TIMES WITH THE LAST TIME BEING
IN 2000. LASTLY 2 DAYS SO FAR THIS MONTH HAD A LOW OF 90 OR
GREATER WHICH IS A HITHERTO UNKNOWN FOR JUNE.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED
AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY
SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.
&&

UPDATE/AVIATION...WOLCOTT
SHORT TERM/FIRE WEATHER...HARRISON
CLIMATE...STACHELSKI
LONG TERM...ADAIR

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 12:16 AM MSTAreal Flood AdvisoryVEFMohave119 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.